Alert archive / Louisiana / Wind Advisories in 2015
Wind Advisory 3, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Jan 22, 2015, 7:32 PM CST for Saint Bernard Parish, Louisiana. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2015, 7:32 PM CST (01:32 UTC)
- Expired
- Jan 22, 2015, 11:56 PM CST
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 637 m²/s²
- 0-3 km storm-relative helicity
- 778 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891 WWUS74 KLIX 230132 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 732 PM CST THU JAN 22 2015 ...WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR PORTIONS OF SOUTHEAST LOUISIANA... .STRONG WINDS IN RESPONSE TO AN AREA OF LOW PRESSURE MOVING ALONG THE GULF COAST WILL PRODUCE HIGHER WIND GUSTS...PARTICULARLY IN MORE EXPOSED LOCATIONS NEAR THE TIDAL LAKES...ON ELEVATED PORTIONS OF FREEWAYS AND WITHIN THE HIGHER SKYLINE METRO AREAS. LAZ061>064-068>070-230600- /O.NEW.KLIX.WI.Y.0003.150123T0132Z-150123T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE... YSCLOSKEY 732 PM CST THU JAN 22 2015 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THIS EVENING THROUGH MIDNIGHT. * WINDS...NORTH 20 TO 25 MPH WITH FREQUENT GUSTS 35 TO 40 MPH. * DURATION...3 TO 5 HOURS. * IMPACTS...DRIVING HAZARD FOR HIGH PROFILE VEHICLES ON ELEVATED AND OPEN EXPOSURE AREAS. LIGHT OBJECTS CAN BE BLOWN AROUND. SMALL LIMBS AND BRANCHES MAY FALL FROM WEAKENED TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 24/RR
1 follow-up statement
203 WWUS74 KLIX 230556 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1156 PM CST THU JAN 22 2015 ...WIND ADVISORY IS CANCELLED... .STRONG WINDS ACROSS THE AREA THIS EVENING WILL BE SLOWLY ABATING THROUGHOUT THE NIGHT. LAZ061>064-068>070-230700- /O.CAN.KLIX.WI.Y.0003.000000T0000Z-150123T0600Z/ UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD- INCLUDING THE CITIES OF...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...EMPIRE... YSCLOSKEY 1156 PM CST THU JAN 22 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. BRISK NORTHERLY WINDS WILL STILL CONTINUE AND GUSTS MAY STILL REACH 25 TO 30 MPH AT TIMES THROUGH 3 AM. $$ 24/RR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:43 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 22, 3:43 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CST THU JAN 22 2015
.SHORT TERM...
A GULF LOW HAS BEGUN TO DEVELOP THIS AFTERNOON OVER THE WESTERN
GULF OFF THE COST OF TEXAS. THIS LOW WILL TRACK TO THE EAST-
NORTHEAST AND MOVE THROUGH THE NORTHERN GULF OF MEXICO JUST
OFFSHORE OF THE FORECAST AREA TONIGHT. IN THE UPPER LEVELS...A
STRONG UPPER LEVEL TROUGH IS CURRENTLY MOVING INTO TEXAS AND WILL
CONTINUE TO ADVANCE TOWARD THE LOWER MISSISSIPPI VALLEY TONIGHT
AND TOMORROW. OVERALL...STRONG FORCING WILL BE FOUND ACROSS THE
FORECAST AREA TONIGHT...AND EXPECT TO SEE A SHIELD OF MODERATE
RAINFALL OVERSPREAD THE ENTIRE FORECAST AREA. ALTHOUGH NOT
MENTIONED IN THE FORECAST...THERE COULD BE SOME ISOLATED
CONVECTION OVER THE OFFSHORE WATERS TONIGHT DUE TO SOME WEAK
INSTABILITY CURRENTLY IN PLACE OVER THAT REGION. QPF VALUES WILL
GENERALLY BE IN THE 1 TO 2 INCH RANGE...BUT SOME 3 INCH TOTALS
WILL BE POSSIBLE BY TOMORROW MORNING.
HEADING INTO TOMORROW...THE SURFACE LOW WILL BEGIN TO PULL EAST OF
THE REGION IN THE MORNING...BUT THE PARENT UPPER LEVEL TROUGH WILL
JUST BEGIN TO SWING INTO THE REGION. STRONG POSITIVE VORTICITY
ADVECTION AND AMPLE FORCING WILL REMAIN OVER THE AREA...AND EXPECT
TO SEE OVERCAST CONDITIONS AND SCATTERED TO NUMEROUS SHOWERS
LINGER THROUGH THE DAY. THE RAIN CHANCES WILL BE HIGHEST IN THE
MORNING...AS SOME DRIER MID-LEVEL AIR IS EXPECTED TO ADVECT INTO
THE AREA DURING THE AFTERNOON. HOWEVER...PW VALUES WILL REMAIN
ELEVATED THROUGH THE DAY...AND EXPECT SCATTERED SHOWERS TO BE IN
PLACE THROUGH THE EVENING HOURS. WITH THE MAIN HEART OF THE UPPER
LEVEL COLD POOL MOVING OVER THE AREA TOMORROW...TEMPERATURES WILL
BE WELL BELOW NORMAL WITH HIGHS GENERALLY IN THE 40S AND LOWER
50S.
RAIN CHANCES WILL BEGIN TO DECREASE RAPIDLY TOMORROW NIGHT...AS
DRIER AIR CONTINUES TO FEED INTO THE MID-LEVELS OF THE ATMOSPHERE
AND THE STRONGEST OMEGA SHIFTS TO THE EAST. HOWEVER...THERE SHOULD
CONTINUE TO BE SOME LINGERING SHOWER ACTIVITY OVER THE COASTAL
WATERS AND BENEATH THE HEART OF THE VORT LOBE OVER SOUTHERN
MISSISSIPPI THROUGH THE NIGHT. TEMPERATURES WILL ALSO COOL
SUBSTANTIALLY...AND EXPECT TO SEE LOWS IN THE MIDDLE 30S OVER MOST
OF THE FORECAST AREA BY DAYBREAK SATURDAY.
STRONG NEGATIVE VORTICITY ADVECTION AND SUBSIDENCE WILL BUILD OVER
THE REGION ON SATURDAY IN THE WAKE OF THE DEPARTING UPPER LEVEL
TROUGH. VERY DRY AIR WILL ALSO FEED INTO THE AREA...AND EXPECT TO
SEE RAPIDLY CLEARING SKIES SATURDAY MORNING. THESE CLEAR AND DRY
CONDITIONS WILL PERSIST INTO SUNDAY AS DEEP LAYER NORTHWEST FLOW
DOMINATES THE GULF SOUTH. THIS NORTHWEST FLOW WILL ALSO KEEP A
COOLER AIRMASS ADVECTING INTO THE REGION...AND EXPECT TEMPERATURES
TO AVERAGE ABOUT 10 DEGREES BELOW NORMAL FOR SATURDAY AND SUNDAY.
.LONG TERM...
OVERALL...A VERY BENIGN WEATHER PATTERN IS EXPECTED FOR THE FIRST
HALF OF NEXT WEEK...AS A STRONG MID AND UPPER LEVEL RIDGE BUILDS
OVER THE REGION. CONTINUED SUBSIDENCE THROUGHOUT THE ATMOSPHERIC
COLUMN WILL KEEP CLEAR SKIES AND LOW HUMIDITIES IN PLACE.
TEMPERATURES WILL MODIFY SLOWLY THROUGH THE WEEK...WITH READINGS
RISING BACK TO MORE NORMAL LEVELS FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION...
MVFR CEILINGS AND VISIBILITIES SHOULD FALL INTO IFR RANGE AFTER
00Z TONIGHT...AS A BAND OF MODERATE TO LOCALLY HEAVY RAINFALL
DEVELOPS OVER THE TERMINALS. THESE CONDITIONS WILL PERSIST THROUGH
AROUND 18Z TOMORROW...BEFORE IMPROVING BACK INTO MVFR RANGE DURING
THE AFTERNOON HOURS. 32
&&
.MARINE...
A STRENGTHENING GULF LOW CURRENTLY OVER THE WESTERN GULF WILL
SLIDE THROUGH THE COASTAL WATERS TONIGHT. STRONG GRADIENT FLOW OF
20 TO 25 KNOTS AND ROUGH SEAS OF 4 TO 9 FEET CAN BE EXPECTED AS
THIS LOW MOVES THROUGH. GIVEN THIS...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR ALL OF THE WATERS TONIGHT. CONDITIONS WILL BRIEFLY
IMPROVE TOMORROW IN THE WAKE OF THE LOW...WITH WINDS AND SEAS
FALLING BACK INTO EXERCISE CAUTION RANGE. HOWEVER...AS THE MAIN
UPPER LEVEL TROUGH AND COLD FRONT SLIDE THROUGH TOMORROW
NIGHT...NORTHWEST FLOW OF 20 TO 25 KNOTS AND HIGHER SEAS OF 4 TO 8
FEET WILL REDEVELOP OVER THE COASTAL WATERS. THESE CONDITIONS WILL
PERSIST INTO SUNDAY MORNING BEFORE EASING. A REINFORCING FRONT
SLIDING THROUGH SUNDAY NIGHT WILL PUSH WINDS AND SEAS BACK TOWARD
SMALL CRAFT ADVISORY RANGE FROM LATE SUNDAY NIGHT INTO MONDAY.
CONDITIONS SHOULD EASE BACK BELOW ADVISORY RANGE MONDAY NIGHT AS A
SURFACE HIGH SETTLES INTO THE SOUTHEASTERN UNITED STATES. 32
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
SMALL CRAFT ADVISORY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 48 35 56 / 100 60 40 0
BTR 43 48 36 58 / 100 60 30 0
ASD 47 51 37 58 / 100 80 30 0
MSY 47 50 38 55 / 100 80 30 0
GPT 48 52 38 57 / 100 80 30 0
PQL 50 52 38 57 / 100 90 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&
32Hazardous weather outlook, Jan 22, 5:30 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CST THU JAN 22 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-231130- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 530 PM CST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS AND TIDAL LAKES TONIGHT . WIDESPREAD RAIN WILL BE HEAVY AT TIMES. TOTAL RAINFALL AMOUNTS OF ONE AND ONE HALF TO THREE INCHES ARE POSSIBLE. THE RAIN IS EXPECTED BE PROLONGED INTO FRIDAY. SOME PONDING OF WATER IN POORLY DRAINED...LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING. SUSTAINED WINDS OF 20 TO 25 KNOTS WILL IMPACT THE TIDAL LAKES...SOUNDS AND COASTAL WATERS MUCH OF FRIDAY INTO SATURDAY MORNING. CONDITIONS WILL BEGIN TO IMPROVE DURING THE DAY ON SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED FOR SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:30 PM CST | Special Marine Warning | LIX | 60 min | |
| Jan 22, 8:32 PM CST | Special Marine Warning | LIX | 118 min | |
| Jan 22, 8:54 PM CST | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 66 min |
| Jan 22, 9:25 PM CST | Special Marine Warning | LIX | 65 min | |
| Jan 22, 10:09 PM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 23, 12:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Jan 23, 12:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 23, 12:40 AM CST | Special Marine Warning | LIX | 65 min | |
| Jan 23, 1:32 AM CST | Special Marine Warning | LIX | 58 min | |
| Jan 23, 2:43 AM CST | Special Marine Warning | LIX | 62 min | |
| Jan 23, 4:21 AM CST | Small Craft Advisory | LIX | 32 hr |
Nearby
Wind Advisories in Louisiana, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.